Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Abnormal ECG results, mitral valve prolapse, negative precordial T-waves, possible pulmonary disease. Meaning?

User rating for this question
Very Good
Answered by

Cardiologist, Interventional
Practicing since : 1996
Answered : 192 Questions
Hi Doctor--I had an ECG and the results were abnormal and as follows:
BP: 166
QT/QTc: 388/408 Negative precordial T-waves
QRSD: 78 Low voltage possible pulmonary disease
P Axle 52
QRS Axis -4
T Axis: 62
I am 66 and have been diagnosed with mitral valve prolapse since my teen years. My docs have done nothing regarding these results and I wonder what I need to ask from them. Thanks!
Posted Sat, 5 May 2012 in Hypertension and Heart Disease
Answered by Dr. Raja Sekhar Varma 13 hours later
Thank you for your query.

Mitral valve prolapse is a condition where the mitral valve (the valve guarding the entry of blood from left atrium, which is the receiving chamber of the oxygenated blood coming from the lungs, and the left ventricle, which is the main pumping chamber that pumps pure blood to all parts of your body) is abnormal and gets pushed a little into the left atrium when the left ventricle pumps blood.

Sometimes, blood then leaks into the left atrium from the left ventricle (mitral regurgitation). The severity of the disease depends on the severity of the leak. If there is no/minimal leak, as is likely in your case, then there is very little to worry about.

All you need to do is to do an echocardiogram every year. If there is any degree of leak, you need to take antibiotics before any procedure like dental extraction, etc (infective endocarditis prophylaxis). If the leak is moderate to severe, you need other medicines to try and reduce the leak. Very rarely, the valve may need to be surgically repaired or replaced.

Since you also have hypertension, it is necessary to keep your BP under control with salt restricted diet, regular walking/aerobic exercises and necessary drugs.

As regards the ECG, it is difficult to comment on it without actually seeing the ECG tracing. However, it is possible that the T wave inversion could be due to hypertension, coronary artery disease or even, some normal variations.

Since you are 66 years old, with hypertension and abnormal cholesterol levels, you need to be evaluated for coronary artery disease.
This could be done either by a stress thallium test or by a dobutamine stress echo. If necessary, an angiogram (conventional or CT) may need to be done.

If you were suffering from duodenal ulcer and are still suffering on that account, I would consider substituting aspirin with clopidogrel. Clopidogrel (Plavix 75 mg od) is however more expensive and you will need to see if your insurance supports it.

Please feel free to ask for any clarifications
Dr RS Varma
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor